MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7135
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event - used the first day of the month of the bsc aware date.Event date not provided.
 
Event or Problem Description
It was reported that ro marker band misalignment occurred.A 2.50mm x 30mm emerge balloon catheter was advanced for treatment.However, during inflation at 18 atmospheres, it was noted that the markers are not accurate as emerge balloon edge extends well past marker.There were no patient complications nor injuries reported.No further information available.
 
Additional Manufacturer Narrative
(b3) date of event: corrected to (b)(6) 2020.
 
Event or Problem Description
It was reported that ro marker band misalignment occurred.A 2.50mm x 30mm emerge balloon catheter was advanced for treatment.However, during inflation at 18 atmospheres, it was noted that the markers are not accurate as emerge balloon edge extends well past marker.There were no patient complications nor injuries reported.No further information available.It was further reported that the target lesion was 80% stenosed located in the non-tortuous and mildly calcified mid left anterior descending artery.Following pre-dilatation, a non-bsc stent was deployed and completed the procedure.There were no patient complications reported and the patient's status was good.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b3) date of event: corrected from (b)(6) 2020 to (b)(6) 2020.Device evaluated by mfr: returned product consisted of an emerge balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was contrast in the inflation lumen and balloon.The balloon was loosely folded.The device was soaked in a water bath for five days to loosen the blood and contrast in the device.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.The device was unable to be inflated as there was a tear on the shaft 26.6cm from the tip.The marker bands were 30mm apart, the distal marker band was 2mm from the distal end of the balloon, and the proximal marker band was 2mm from the proximal end of the balloon.There were no indications of marker band damage, or that the marker bands had moved.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9818957
Report Number2134265-2020-02610
Device Sequence Number16531912
Product Code LOX
UDI-Device Identifier08714729806417
UDI-Public08714729806417
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2022
Device Model Number7135
Device Catalogue Number7135
Device Lot Number0024745352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer03/24/2020
04/23/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date04/16/2020
05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1